Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 12, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at May 3, 2007, 3:37 AM CDT for Harris County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 3, 2007, 3:37 AM CDT (08:37 UTC)
- Expired
- May 3, 2007, 4:30 AM CDT
- In force
- 53 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Whole counties
County Harris County, TX
The radar
The Houston radar (KHGX), 52 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 286 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KHGX 030839
FFWHGX
TXC201-030930-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
337 AM CDT THU MAY 3 2007
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HARRIS COUNTY IN SOUTHEAST TEXAS
* UNTIL 430 AM CDT
* AT 335 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORMS ACROSS THE SOUTHEASTERN HALF OF
HARRIS COUNTY.
* FLOODING IS EXPECTED IN OR NEAR...
HOBBY AIRPORT AREA...JOHNSON SPACE CENTER...ELLINGTON FIELD...
WEBSTER... SOUTH HOUSTON... JACINTO CITY...GALENA PARK...DEER PARK...
CROSBY...CLOVERLEAF...CHANNELVIEW...AND BAYTOWN.
RAINFALL RATES OF 3 INCHES PER HOUR WILL ACCOMPANY THIS CLUSTER OF
THUNDERSTORMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO
RECOGNIZE THE DEPTH AND SPEED OF FLASH FLOOD WATERS. ACT QUICKLY IF
FLASH FLOODING IS OBSERVED. DO NOT STAY IN AREAS PRONE TO FLOODING
WHEN WATER BEGINS TO RISE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT
THURSDAY MORNING FOR SOUTHEAST TEXAS.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 2988 9499 2984 9493 2969 9493 2972 9498
2970 9504 2969 9499 2958 9499 2951 9517
2961 9528 2960 9540 2960 9540 2994 9521
2998 9501
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at May 3, 12:23 AM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, May 3, 12:23 AM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1223 AM CDT THU MAY 3 2007 .UPDATE... WILL UPDATE FCST TO CANCEL TORNADO WATCH FOR THE NW THIRD OF CWA. BOW ECHO HAS MOVED INTO EAST TX AND MESOSCALE SFC BOUNDARY HAS CLEARED THIS AREA. WILL REMOVE SEVERE THREAT FOR THIS AREA GIVEN THE COOLER/MORE STABLE SFC AIRMASS IN PLACE. WILL KEEP SVA GOING FOR THE REMAINDER OF THE CWA WITH THE ANTICIPATION OF ADDITIONAL TSRA DEVELOPING AHEAD OF THE BOUNDARY. && .DISCUSSION... && .PREV DISCUSSION... /ISSUED 807 PM CDT WED MAY 2 2007/ DISCUSSION... STRONG MCS EVOLVING OVER CENTRAL TX AND BEARING DOWN ON THE CWA. BASED ON CURRENT MOVEMENT STORMS WILL BEGIN MOVING INTO THE CWA BETWEEN 9 AND 11 PM. DAMAGING WINDS WILL BE THE MAIN THREAT GIVEN THE FAST MOVEMENT AND BOW STRUCTURES SEEN WITHIN THE MCS. LARGE HAIL AND ISOLATED TORNADOES ALSO POSSIBLE. SPC HAS ISSUED TORNADO WATCH #214 FOR THE NW THIRD OF THE CWA UNTIL 08Z. HAVE BOOSTED UP POPS AND HAVE MENTION OF SEVERE/HEAVY RAIN FOR ENTIRE CWA TONIGHT. WILL KEEP AN EYE ON TRENDS AND MAY INCREASE POPS SOME MORE OVER SE ZONES IF MCS PROGRESSES. HAVE HELD OFF ON ISSUING A FLOOD WATCH FOR THE TIME BEING GIVEN THE FAST MOVEMENT OF THE STORMS. PREV DISCUSSION... /ISSUED 231 PM CDT WED MAY 2 2007/ DISCUSSION... A RATHER CHALLENGING FORECAST FOR TONIGHT AND THURSDAY. ANOTHER MCS IS TRACKING ACROSS CENTRAL TEXAS. THE CURRENT TRAJECTORY WILL BRING THE MCS ACROSS SOUTHEAST TEXAS LATE TONIGHT AND EARLY THURSDAY. UPPER LEVEL WINDS ARE PROGGED TO BECOME STRONGLY DIVERGENT OVERNIGHT AS THE UPPER TROUGH OVER WEST TEXAS PUSHES EAST. PWS ARE FORECAST TO CLIMB BETWEEN 1.6 AND 1.9 INCHES AND THE STRONG CAP OVER THE AREA WILL ERODE AS COOLER 500 MB TEMPS ASSOCIATED WITH THE TROUGH MOVE EAST. STRONG SHEAR AND CAPE SUGGEST SOME POTENTIAL FOR STRONG TO SEVERE STORMS. PRIMARY THREAT WILL BE WIND DAMAGE AND LARGE HAIL. HAVE MENTIONED SEVERE IN THE WESTERN ZONES 00-06Z AND AREAWIDE 06-12Z. HIGH PW AIR AND STRONG DIVERGENT UPPER LEVEL WINDS ALSO SUGGEST A GOOD POTENTIAL FOR HEAVY RAIN. SPEEDY STORM MOTIONS SHOULD KEEP RAINFALL MOVING SO EXCESSIVE RAIN POSSIBLE BUT NOT LIKELY. MESO-SCALE BOUNDARIES HAVE A WAY OF ALTERING FORECASTS QUICKLY. AT THIS TIME...DO NOT HAVE A GREAT FEEL OF WHETHER OR NOT THE COLD POOL WILL BE EAST OF HERE BY THURSDAY AFTERNOON OR WHETHER AN OUTFLOW BOUNDARY WILL FOCUS ADDITIONAL PRECIPITATION EAST OF HERE OR RIGHT OVER THE AREA. SINCE GUIDANCE IS IN GOOD AGREEMENT... OPTED TO PLAY IT SAFE AND ACCEPT THE CURRENT SOLUTION OF HIGH POPS. SPC HAS THE AREA OUTLOOKED FOR SEVERE STORMS. WILL NOT MENTION SEVERE FOR THURSDAY AT THIS TIME DUE TO ABUNDANT UNCERTAINTY. WILL MAINTAIN SLT CHC POPS FOR FRIDAY AS A WEAK S/WV MOVES ACROSS THE REGION. A 500 MB RIDGE WILL AMPLIFY OVER THE WEEKEND BUT SE TX LIES BETWEEN THE BUILDING RIDGE AND UPPER LEVEL TROUGH. UPPER LEVELS WINDS ARE PROGGED TO REMAIN SOUTHWEST AND A SERIES OF DISTURBANCES WILL MOVE ACROSS SE TX. HAVE TRIMMED A FEW DEGREES FROM GUIDANCE DUE TO EXPECTED CLOUDS AND AN OCCASIONAL SHOWER. && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 68 88 70 88 72 / 10 10 10 10 10 HOUSTON (IAH) 69 89 70 89 71 / 10 20 10 10 10 GALVESTON (GLS) 73 83 73 83 74 / 20 20 10 10 10 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...35
Hazardous weather outlook, May 2, 8:31 PM CDT, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 831 PM CDT WED MAY 2 2007 TXZ163-164-176>179-195>200-210>214-226-227-235>238-031215- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 831 PM CDT WED MAY 2 2007 ...ISOLATED SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL EXPECTED DURING THE OVERNIGHT HOURS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS OVER CENTRAL TEXAS WILL MOVE INTO SOUTHEAST TEXAS DURING THE OVERNIGHT HOURS TONIGHT. THE STORMS ARE EXPECTING TO BEGIN MOVING INTO THE FAR NORTHERN AND WESTERN PORTIONS OF SOUTHEAST TEXAS BETWEEN 9 AND 11 PM...AND SPREAD ACROSS THE REST OF THE AREA DURING THE LATE NIGHT PERIOD. A FEW OF THE STORMS WILL LIKELY BECOME SEVERE...WITH DAMAGING STRAIGHT LINE WINDS BEING THE MAIN THREAT. HAIL AND ISOLATED TORNADOES ARE ALSO POSSIBLE. SOME OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL. BY THURSDAY MORNING...RAINFALL AMOUNTS WILL AVERAGE 1 TO 2 INCHES WITH ISOLATED TOTALS OF UP TO 4 INCHES POSSIBLE. FLOODING OF STREETS...FEEDER ROADS...UNDERPASSES...AND LOW WATER CROSSINGS WILL BE POSSIBLE. MOTORIST SHOULD USE CAUTION WHILE DRIVING TONIGHT. NEVER DRIVE INTO AN AREA WHERE WATER COVERS THE ROAD. .DAY TWO...THURSDAY ADDITIONAL THUNDERSTORMS WILL DEVELOP ON THURSDAY AS AN UPPER LOW INTERACTS WITH A MOIST AND UNSTABLE AIRMASS IN PLACE. A FEW OF THESE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING DOWNBURST WINDS. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .DAYS THREE THROUGH SEVEN...FRIDAY THROUGH TUESDAY .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGEMENT AND SPOTTER ACTIVATION IS LIKELY TONIGHT INTO EARLY THURSDAY.
In the hours before
Local storm report, May 2, 10:43 PM CDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1043 PM CDT WED MAY 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM TSTM WND DMG COLLEGE STATION 30.60N 96.31W
05/02/2007 BRAZOS TX LAW ENFORCEMENT
TREES DOWN ON LANGFORD STREET IN COLLEGE STATION
1010 PM TSTM WND DMG 7 SW NORMANGEE 30.96N 96.20W
05/02/2007 MADISON TX LAW ENFORCEMENT
TREE DOWN ON OSR AT FM 1452 IN THE NORTHWEST CORNER OF
THE COUNTY
&&
MORELANDLocal storm report, May 2, 11:54 PM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1154 PM CDT WED MAY 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM HAIL 4 NW CROCKETT 31.36N 95.50W
05/02/2007 E0.50 INCH HOUSTON TX TRAINED SPOTTER
1/2 INCH HAIL AND 40-50 MPH WINDS ALONG FM HIGHWAY 229.
1115 PM HAIL LOVELADY 31.13N 95.45W
05/02/2007 E0.75 INCH HOUSTON TX LAW ENFORCEMENT
1137 PM TSTM WND DMG 3 E TRINITY 30.94N 95.32W
05/02/2007 TRINITY TX LAW ENFORCEMENT
*** 1 INJ *** TREES DOWN ON A HOUSE ALONG FM HIGHWAY 356.
ONE PERSON PINNED DOWN BY TREE.
&&
MORELANDThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 9:33 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Burleson | 42 min |
| May 2, 10:06 PM CDT | Severe Thunderstorm Warning | HGX | Madison | 39 min |
| May 2, 10:16 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Grimes | 44 min |
| May 2, 10:43 PM CDT | Severe Thunderstorm Warning | HGX | Houston | 47 min |
| May 2, 11:22 PM CDT | Severe Thunderstorm Warning | HGX | Houston, Trinity | 38 min |
| May 2, 11:41 PM CDT | Severe Thunderstorm Warning | HGX | Polk | 64 min |
| May 3, 3:52 AM CDT | Flash Flood Warning | HGX | Chambers | 68 min |
| May 3, 3:50 PM CDT | Severe Thunderstorm Warning | HGX | Liberty | 25 min |
| May 3, 4:20 PM CDT | Severe Thunderstorm Warning | HGX | Harris | 41 min |
| May 3, 4:31 PM CDT | Severe Thunderstorm Warning | HGX | Montgomery | 44 min |
| May 3, 4:39 PM CDT | Severe Thunderstorm Warning | HGX | Polk | 51 min |
| May 3, 4:42 PM CDT | Tornado Warning | HGX | Polk | 48 min |
| May 3, 4:49 PM CDT | Tornado Warning | HGX | Montgomery | 41 min |
| May 3, 5:03 PM CDT | Severe Thunderstorm Warning | HGX | Polk | 42 min |
| May 3, 5:16 PM CDT | Severe Thunderstorm Warning | HGX | Polk, San Jacinto, Trinity | 23 min |
| May 3, 5:26 PM CDT | Tornado Warning | HGX | Harris, Liberty, Montgomery | 49 min |
| May 3, 5:42 PM CDT | Severe Thunderstorm Warning | HGX | Polk | 14 min |
| May 3, 6:11 PM CDT | Severe Thunderstorm Warning | HGX | Harris | 49 min |
| May 3, 6:14 PM CDT | Severe Thunderstorm Warning | HGX | Liberty, Montgomery | 46 min |
| May 3, 6:51 PM CDT | Flash Flood Warning | HGX | Harris, Liberty | 69 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.